New Jersey, 2001

Damaging Wind in New Jersey, July 10, 2001

July 10, 2001 · NWS PHI · 1 event in 1 county or zone

Several trees, tree limbs and wires were knocked down by a severe thunderstorm in Upper Deerfield Township.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Several trees, tree limbs and wires were knocked down by a severe thunderstorm in Upper Deerfield Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 2:55 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 10, 2:55 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT TUE JUL 10 2001

ADVANCING COLD FRONT FROM THE NORTH AND WEST IS TRIGGERING SHOWERS
AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE CWA LATE THIS
AFTERNOON. ENTIRE CWA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 900
PM. HAVE INTRODUCED AN "INTO THIS EVENING" PERIOD WITH LIKELY POPS
IN SE PA AND ADJACENT AREAS OF SOUTHERN NJ TO ACCOUNT FOR IMMINENT
SHOWER AND THUNDERSTORM ACTIVITY. 50 POPS OTHER LOCATIONS DURING THE
OVERNIGHT PERIOD WITH SECOND ROUND OF SHOWERS AFTER MIDNIGHT AND
INTO THE MORNING HOURS AS SHORT WAVE MOVES ACROSS CWA. WITH NO SOLAR
ENERGY TO DESTABLIZE THE ATMOSPHERE...DON/T EXPECT SEVERE CONDITIONS
FROM ANY THUNDERSTORMS WHICH MAY DEVELOP AFTER MIDNIGHT.

AFTER A FEW LINGERING SHOWERS WED MORNING...SKIES WILL BECOME PARTLY
SUNNY. CANNOT RULE OUT ONE OR TWO INSTABILITY SHOWERS BUT DON/T
THINK THEY WILL BE WIDESPREAD ENOUGHT TO MENTION IN THE FORECAST.
NORTHWEST WINDS WILL ALSO PICK UP A LITTLE IN THE 10 TO 15 MPH RANGE.

WED NIGHT LOOKS FAIR BUT ANOTHER SHORT WAVE APPROACHING FROM THE
WEST MIGHT PRODUCE A FEW SHOWERS LATE THUR BUT DUE TO UNCERTAINTY IN
THE M1ODELS HAVE NOT MENTIONED SHOWERS IN THE FCST.

HAVE FOLLOWED FWC/MAV TEMPS IN THIS FCST.

KDOX 88D DOWN UNTIL FURTHER NOTICE.

.PHI...SVR TSTM WATCH ALL ZONES UNTIL 9 PM.

MIKETTA

In the hours before

Special weather statement, Jul 10, 12:45 PM EST, 4 hours 5 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-110100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT TUE JUL 10 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA
...MUCH OF NEW JERSEY EXCEPT THE NORTHEAST...DELAWARE...AND
NORTHEASTERN MARYLAND UNTIL 900 PM EDT...

THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES:

IN PENNSYLVANIA
BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE...
MONTGOMERY...NORTHAMPTON...AND PHILADELPHIA.

IN NEW JERSEY
ATLANTIC...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...
GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...
MORRIS...OCEAN...SALEM...SOMERSET...SUSSEX...AND WARREN.

IN DELAWARE
KENT...NEW CASTLE...AND SUSSEX.

IN MARYLAND
CECIL...KENT...QUEEN ANNE/S...CAROLINE...AND TALBOT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW
WHERE TO GO AND WHAT TO DO IN THE EVENT A SEVERE WEATHER WARNING IS
ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND
ASK THEM TO RELAY Y"OUR INFORMATION TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cumberland

When
July 10, 4:50 PM EST
Where
Cumberland County, Seabrook
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
39.500, -75.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260307.